• question-icon

    Suggest treatment to cure the opioid dependence

default
Posted on Wed, 5 Feb 2014 in Mental Health
Question: I wanted to speak with an addiction specialist. I am worried about a couple of friends of mine and I need help with what I should do. Is there a way to chat?
doctor
Answered by Dr. Srikanth Reddy 31 minutes later
Brief Answer: We can correspond in this forum Detailed Answer: Hello, Thanks for using health care magic for posting your query. Currently the chat facility is not available at the health care magic for the specialists and its only available for the general practitioner. In case if you want to communicate, we can talk in this forum as well. However I would require a couple of more details to help you in answering your query in a better justified way. 1. What substances do they use and how long are they using it? 2. Any previous attempts to leave the substances ? Were they successful? Hope to hear from you at your earliest convenience. Regards and wish you good health, Dr. Srikanth Reddy MD Neuro-Psychiatrist Addiction Specialist and Sexologist
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Srikanth Reddy 18 minutes later
They have both been on and off many things. Started with norco, then Percocet, then oxy, and now diauladid. Only one of them has a legimate need for them but he gives them to his wife too. Even if only one of them took the pills they still wouldn't make it until the end of the month. They are always asking for mine, try to buy them and sometimes my pills come up missing. I have been working really hard to get off this stuff and i want to try and help in the best way I can. I refuse to give them my meds, or help them with medicine or give them money no matter how much they beg. In 6 years I have never took more than prescribed, I was usually left with extra. Last week I cut my diauladid medication from240 pills a month to 90. I figure if I can cold XXXXXXX more than half my meds than they can too.
doctor
Answered by Dr. Srikanth Reddy 32 minutes later
Brief Answer: opioid dependence can be cured Detailed Answer: Hello yes it is possible to cure the opioid dependence. This is preferably done in an indoor care. They need to get admitted and shift to a more benign opioid like buprenorphine or methadone and then gradually stop under the cover of clonidine if required. If they are not ready to get admitted then they may atleast take some cognitive behavioural therapy which will help them in motivating to leave the substance. From your side, you should continue to restrict their extra medications. That way you will be a better friend of them. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Clonidine

doctor1 MD

For the past several days I have fluttery feeling, pulsing? feeling on left side of my head high close to the crown. Happens every 1/2 hour or so...

doctor1 MD

My health care provider has prescribed clonidine 0.1 mg bid, and i'm already taking norvasc and cozaar. I have been taking it for two days. I have...

doctor1 MD

GOOD MORNING SIR..! I am a general physician from kakinada A.P, and amcould you please tell me if the mentioned molecule would be of any use to me...

doctor1 MD

hi i had these semptoms on 12/01/10
lightheadedness dizzyness throwing up 6 x with several spots of blood in it each time hand shackes the feeling...

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

I realized today after feeling like I was losing my mind and having a nervous breakdown for several days, that I haven't been taking my...

doctor1 MD

I am taking Amlodipine 5 MG, Clonidine 0.1 MG, Lisinop/HCTZ 20-25 M, and Bystolic 10 MG. I have ran out of my Bystolic and will get them tomorrow....

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Srikanth Reddy
  • Q - Had OCD and panic attack disorder. Taking zoloft and feeling weakness in...

  • Q - Have panic attacks and PVC. Bystolic helped but was put on Pristiq. Can...

  • Q - On abilify for mental problem. Having difficulty in sleeping. Suggest...

  • Q - Taking xanax for panic attacks and anxiety. Is memory loss common during...

  • Q - Child behaving weird after taking vyanse. Doctor reduced the dosage. How...

  • Q - Suggest treatment for Hep C

  • Q - Having bulging discs in neck. Feeling electrical shocks from back to...

  • Q - What are the causes of constant bruising?

  • Q - Panic attacks, loss of appetite and nausea. Blood test and head scan...

  • Q - Received spinal nerve block for severe pain. Developed spinal fluid leak...

backtotop2